PDA

View Full Version : Diaper rash after BMT/chemo



Patty
March 12th, 2006, 11:27 PM
Mac has just had his second transplant and all is going well. His bum, however, is quite raw and sore - anyone have experience/ideas for treatment?

tylersmommy
March 12th, 2006, 11:30 PM
The BEST thing is NYSTATIN...it did wonders for Tyler's bottom! (and the only thing that worked for him)

Oshabb
March 13th, 2006, 02:32 AM
Tommy had it bad too, but we were at Duke and they made their own cream called Colonel's paste but I did hear that the stuff Jenn mentioned works great.

Priscilla Raftery
March 13th, 2006, 09:44 AM
I would use the nystatin and OVER that put on some aquafor ~

cjcornish
March 13th, 2006, 10:08 AM
This is going to sound weird but it helped Jessie when she had horrible diaper rash after chemo. We used oxygen on her bare bum. We would dry it with straight oxygen and leave it open to the air as much as we could. Then we also used the Colonel's Butt Paste (a Duke exclusive) and I have seen a similar cream in the store called Boudreaux's Butt Paste- I think the only difference is that the Colonel's had Nystatin in it and Boudreaux's does not.

One other note- Nystatin is an anti-fungal but Nizoral is a broader spectrum anti-fungal. Jessie responded better to Nizoral than the Nystatin because she had some less common fungal infection.

Good luck- I know how painful that diaper rash can be!

Cari

ClbsMm2000
March 13th, 2006, 11:49 AM
At St. Jude, they made a paste with Nystatin, Aquafor and Desitin. They call is "Butt Balm" and it's wonderful!!!! Other than that, after Caleb's chemo when he got really raw, we only dabbed at him with cotton balls and sterile water to clean him, and then applied the ointment.

Rhys's Mommy
March 13th, 2006, 03:17 PM
When Rhys had his diaper rash, he had a large areas that were pure raw, so at Sick Kids, they used "ISLES PASTE" and mixed it with something that like beige granular stuff(it looked like they added sand). It was thick and was very hard to wipe off so it worked great. The pharmacy at the hospital had it. Does your hospital have a special nurse that deals with severe "Wounds", because that who was sent up to the BMT floor for us. Hope this helps,
Trish & Rhys Boyd(MPS1)
http://www.caringbridge.org/visit/rhysboyd :hi

TeagansMom
March 13th, 2006, 11:58 PM
Teagan's bottom got really bad. First they tried a balm that the pharmacists made up (Prak's paste), then they tried something called cridicaide, then they had to resort to a burn cream ($100 a tube). We also put the blow by oxygen near her little bum when she was nude. She still got bad... sorry. I hope Mac doesn't get as bad. I'll try to find a pic... her skin is so sensitive.
(not for the sensitive... Teags bottom~ http://www.kodakgallery.com/PhotoView.j ... derid=2005 (http://www.kodakgallery.com/PhotoView.jsp?&collid=44062293103.433343208203.1142308532479&photoid=827451534303&view=1&page=2&sort_order=1&al bumsperpage=12&navfolderid=2005))

Katelyn's*mom
March 14th, 2006, 01:56 AM
The BEST thing is NYSTATIN...it did wonders for Tyler's bottom! (and the only thing that worked for him)

Yep! Nystatin worked wonders for Katie's little tooshie too! I hope Mac's feels better soon! It's so pitiful when they get nasty rashes :(

Hannahka'smommy
March 14th, 2006, 01:36 PM
Baking soda yes baking soda make a paste with water a thick paste apply it easies the paina dn tremendously helps with the rash(I learned this durring body cast with Hananhka!!!)

Leslie
March 14th, 2006, 02:26 PM
Baking soda yes baking soda make a paste with water a thick paste apply it easies the paina dn tremendously helps with the rash(I learned this durring body cast with Hananhka!!!)
I've heard that somewhere else too, Chris! It wouldn't hurt to try that until you can get the Nystatin prescription.

Momtoprettygirl
March 15th, 2006, 12:28 AM
Hi Patty

We also used Isle's Paste on Emma's bottom post transplant and we still use it!! Its wonderful...and a trick to getting it off is Mineral oil..it works great!! Hope this helps!!
Take care and you are in our thoughts and prayers~~ Always~~